Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 114, NWS Grand Rapids, MI

August 24, 2011Calhoun County, Jackson County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 24, 2011, 8:50 PM EDT for Calhoun County, Jackson County, Michigan. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2011, 8:50 PM EDT (00:50 UTC)
Expired
Aug 24, 2011, 9:35 PM EDT
In force
45 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, MI, Jackson County, MI

The radar

The Detroit radar (KDTX), 97 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 9:05 PM EDTTSTM WND DMG1 Se Albion, MIA TREE CAME DOWN ON WIRES NEAR B RD AND 29 MILE RD. TIME IS APPROXIMATE.
Aug 24, 9:13 PM EDTTSTM WND DMGRives Junction, MIREPORTS OF BRANCHES AND POWER LINES DOWN FROM TOMPKINS TO RIVES JUNCTION TO HENRIETTA. TIME IS APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 6:00 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3233 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3233 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
5.2
Supercell composite
18.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WUUS53 KGRR 250050
SVRGRR
MIC025-075-250145-
/O.NEW.KGRR.SV.W.0114.110825T0050Z-110825T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
850 PM EDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
  JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 945 PM EDT

* AT 847 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF LESLIE TO
  UNION CITY..AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...            SPRINGPORT...         GRASS LAKE...
  CONCORD...            BROOKLYN...           TEKONSHA...
  MARSHALL...           ALBION...             CLARK LAKE...
  WATERLOO TWP...       LIBERTY TWP...        MICHIGAN CENTER...
  TOMPKINS...           VANDERCOOK LAKE...    HORTON...
  SANDSTONE...          NAPOLEON...           LEONI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4207 8414 4207 8525 4243 8483 4242 8413
      4208 8412
TIME...MOT...LOC 0050Z 274DEG 35KT 4238 8447 4207 8506
WIND...HAIL 60MPH 1.00IN

$$

NJJ
3 follow-up statements
239 
WWUS53 KGRR 250111
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
911 PM EDT WED AUG 24 2011

MIC025-250121-
/O.CAN.KGRR.SV.W.0114.000000T0000Z-110825T0145Z/
CALHOUN MI-
911 PM EDT WED AUG 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4207 8414 4207 8467 4242 8467 4242 8413
      4208 8412
TIME...MOT...LOC 0111Z 257DEG 44KT 4241 8421 4220 8450

$$

MIC075-250145-
/O.CON.KGRR.SV.W.0114.000000T0000Z-110825T0145Z/
JACKSON MI-
911 PM EDT WED AUG 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON COUNTY
UNTIL 945 PM EDT...

AT 900 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 5 MILES SOUTHEAST OF LESLIE TO CONCORD...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  JACKSON...            GRASS LAKE...         CONCORD...
  BROOKLYN...           WATERLOO TWP...       LIBERTY TWP...
  MICHIGAN CENTER...    TOMPKINS...           VANDERCOOK LAKE...
  HORTON...             SANDSTONE...          NAPOLEON...
  LEONI...              CLARK LAKE...         MUNITH...
  RIVES JUNCTION...     SPRING ARBOR...       PULASKI...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4207 8414 4207 8467 4242 8467 4242 8413
      4208 8412
TIME...MOT...LOC 0111Z 257DEG 44KT 4241 8421 4220 8450
WIND...HAIL 60MPH 1.00IN

$$

OSTUNO
755 
WWUS53 KGRR 250125
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
925 PM EDT WED AUG 24 2011

MIC075-250145-
/O.CON.KGRR.SV.W.0114.000000T0000Z-110825T0145Z/
JACKSON MI-
925 PM EDT WED AUG 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JACKSON COUNTY UNTIL 945 PM EDT...

AT 923 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST 
OF STOCKBRIDGE TO 5 MILES WEST OF GRASS LAKE...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  JACKSON...            GRASS LAKE...         WATERLOO TWP...
  MICHIGAN CENTER...    LEONI...              MUNITH...
  PLEASANT LAKE...      WATERLOO...           TRIST...
  FRANCISCO...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4208 8412 4223 8413 4222 8443 4242 8442
      4242 8413
TIME...MOT...LOC 0125Z 257DEG 44KT 4245 8398 4224 8427
WIND...HAIL 60MPH 1.00IN

$$

OSTUNO
660 
WWUS53 KGRR 250135
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
935 PM EDT WED AUG 24 2011

MIC075-250145-
/O.CAN.KGRR.SV.W.0114.000000T0000Z-110825T0145Z/
JACKSON MI-
935 PM EDT WED AUG 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4208 8412 4223 8413 4222 8443 4242 8442
      4242 8413
TIME...MOT...LOC 0135Z 257DEG 44KT 4247 8382 4226 8411

$$

OSTUNO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 7:30 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 24, 7:30 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 PM EDT WED AUG 24 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(335 PM EDT WED AUG 24 2011)
VERY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THIS EVENING...MAINLY EAST OF A LINE FROM BATTLE CREEK TO LANSING.
STORMS SHOULD COME TO AN END OVERNIGHT...WITH MOSTLY QUIET WEATHER
BUILDING INTO THE REGION THURSDAY INTO NEXT WEEK.

&&

.SHORT TERM...(335 PM EDT WED AUG 24 2011)
(TONIGHT THROUGH FRIDAY NIGHT)

COLD FRONT MOVING THROUGH THE REGION THIS AFTERNOON TRIGGERING SOME
SHOWER AND THUNDERSTORM ACTIVITY WELL NORTH OF THE REGION THAT WILL
INCREASE COVERAGE GRADUALLY TO THE SOUTH AS THE AFTERNOON WEARS ON.
THIS WILL BRING SOME SEVERE THREAT ACROSS SOUTHWEST LOWER
MICHIGAN...BUT WITH STRONG CAP IN PLACE WILL HAVE A DIFFICULT TIME
SEEING THUNDERSTORMS APPROACH SEVERE LIMITS ANYWHERE WEST OF A LINE
FROM BATTLE CREEK TO LANSING. THUNDERSTORM ACTIVITY IF IT DEVELOPS
SHOULD MOVE OUT OF THE AREA QUICKLY...WITH THE REGION SEEING
CLEARING SKIES AFTER 6PM OR SO.

THURSDAY THROUGH FRIDAY NIGHT WILL BE MOSTLY ON THE QUIET SIDE
WEATHER WISE. THE ONLY EXCEPTION WOULD BE LOW POTENTIAL FOR A FEW
SHOWERS TO DEVELOP AS AN UPPER TROUGH MOVES THROUGH THE REGION LATE
FRIDAY NIGHT. AT THIS TIME...THE TROUGH LOOKS DRY ENOUGH THAT SHOWER
CHANCES WILL BE LESS THAN 10 PERCENT OR SO AND HAVE LEFT MENTION OUT
OF THE FORECAST FOR THE TIME BEING.

&&

.LONG TERM...(335 PM EDT WED AUG 24 2011)
(SATURDAY THROUGH TUESDAY)

WITH HURRICANE IRENE MOVING UP THE EAST COAST THIS WEEKEND...HIGH
PRESSURE WILL ONLY MAKE SLOW PROGRESS EAST OVER THE UPPER MIDWEST.
THIS WILL GIVE SW LOWER MICHIGAN A MOSTLY CLEAR WEEKEND WITH TEMPS
NEAR TO SLIGHTLY BELOW NORMAL.  THE UPPER RIDGE MAY BRIEFLY FLATTEN
SUNDAY NIGHT AND MONDAY WITH AN UPPER TROUGH COMING THROUGH.  NOT
MUCH MOISTURE ASSOCIATED WITH THE TROUGH...SO WILL ONLY CARRY 20
POPS ON MONDAY AS IT COMES THROUGH.

THE HIGH REESTABLISHES ITSELF OVER THE EASTERN U.S. AS THE HURRICANE
HEADS INTO THE CANADIAN MARITIMES BY EARLY NEXT WEEK AND INTO THE
MIDDLE PART OF THE WEEK.  LOOKS LIKE A NICE STRING OF DAYS COMING UP
BY THE MIDDLE OF NEXT THE WEEK.

&&

.AVIATION...(730 PM EDT WED AUG 24 2011)
THE COLD FRONT HAS ALREADY CLEARED MUSKEGON AND IS CURRENTLY MOVING
THROUGH GRAND RAPIDS. WIND SHIFTS WILL CONTINUE FOR THE OTHER TAF
SITES AS THE FRONT PROGRESSES THROUGH. SCATTERED THUNDERSTORMS WILL
REMAIN A THREAT PARTICULARLY FOR JXN AND PERHAPS LAN FOR THE NEXT 2
TO 3 HOURS. ANY IFR VISBYS IN THUNDERSTORMS WOULD BE BRIEF SO
DECIDED NOT TO MENTION THAT IN THE TAFS. NONE HAVE BEEN OBSERVED SO
FAR IN SW LWR MI AS OF THIS WRITING.

VFR CONDITIONS PREVAIL INTO THE OVERNIGHT HOURS ALTHOUGH SOME LOWER
CIGS ARE ANTICIPATED PRIOR TO SUNRISE. NOT EXPECTING MUCH LOWER THAN
2-3K FT FOR THAT PERIOD.

&&

.MARINE...(335 PM EDT WED AUG 24 2011)
SIGNIFICANT HAZARDS FOR BOTH MARINERS AND SWIMMERS WILL CONTINUE
THROUGH LATE THURSDAY. PRIMARILY NORTHWEST WINDS UP TO AROUND 30
KNOTS WILL BE IN PLACE THROUGH MUCH OF THE DAY THURSDAY. THERE STILL
EXISTS SOME MARGINAL POTENTIAL FOR A FEW GALE GUSTS THIS EVENING
BEHIND THE FRONT...BUT WIDESPREAD GALES ARE NOT EXPECTED AT THIS
TIME. WAVES TONIGHT ESPECIALLY WILL POTENTIALLY APPROACH 10 FEET AND
5 TO 8 FOOT WINDS ARE EXPECTED FOR MOST OF THE TONIGHT THROUGH
THURSDAY NIGHT PERIOD. A SERIOUS RIP CURRENT RISK ALSO WILL REMAIN
THROUGH LATE THURSDAY.  WINDS WILL DECREASE SOMEWHAT DURING THE DAY
THURSDAY WITH WAVES AND RIP CURRENT THREAT BEGINNING TO DIMINISH
THURSDAY NIGHT.

&&

.HYDROLOGY...(335 PM EDT WED AUG 24 2011)
THOUGH FLOODING IS NOT ANTICIPATED TO BE A WIDESPREAD ISSUE...ANY
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL CONTAIN
PERIODS OF MODERATE TO HEAVY RAINFALL THAT MAY LEAD TO SOME
LOCALIZED FLOODING OF FAVORED LOW LYING AREAS.

QUIET WEATHER AND LITTLE RAIN IS EXPECTED FROM THURSDAY THROUGH NEXT
TUESDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE
LM...SMALL CRAFT ADVISORY ST JOSEPH TO MANISTEE THROUGH 2AM FRIDAY.

&&

SYNOPSIS:    MACZKO
SHORT TERM:  MACZKO
LONG TERM:   JK
AVIATION:    HOVING
MARINE:      MACZKO
HYDROLOGY:   MACZKO
Hazardous weather outlook, Aug 24, 5:31 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
531 PM EDT WED AUG 24 2011

MIZ037>040-043>046-050>052-252145-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-
531 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED STRONG THUNDERSTORMS ARE EXPECTED THIS EVENING AND COULD
BRING HAIL AND STRONG WIND GUSTS. THE STORMS SHOULD BE GONE BY 8 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-252145-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
531 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT. RIP CURRENTS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT AND RIP
CURRENTS ARE ALSO POSSIBLE THROUGH THURSDAY NIGHT.

MIZ056>059-064>067-071>074-252145-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
531 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL BE
MOVING WEST TO EAST AT 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

OSTUNO

In the hours before

Special weather statement, Aug 24, 5:21 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 PM EDT WED AUG 24 2011

MIZ051-052-056>059-064>067-071>074-242215-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-GRATIOT-INGHAM-IONIA-JACKSON-
KALAMAZOO-KENT-MONTCALM-OTTAWA-VAN BUREN-
521 PM EDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

RAPID THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH 7 PM EDT
SOUTHEAST OF A SOUTH HAVEN TO MOUNT PLEASANT LINE. THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF DAMAGING WIND GUSTS GREATER THAN 60
MPH...HAIL OF AN INCH IN DIAMETER...AND FREQUENT DEADLY LIGHTNING.
STORMS WILL MOVE RAPIDLY EAST AT 45 MPH OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR QUICKLY DEVELOPING THUNDERSTORMS AND BE PREPARED TO
TAKE SHELTER FROM APPROACHING STORMS.

&&

LAT...LON 4207 8622 4224 8622 4224 8636 4246 8626
      4270 8621 4311 8627 4312 8591 4321 8591
      4320 8579 4329 8579 4330 8556 4347 8556
      4347 8437 4278 8436 4278 8416 4208 8413
TIME...MOT...LOC 2113Z 272DEG 66KT 4308 8562

TJT
Special weather statement, Aug 24, 7:01 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
701 PM EDT WED AUG 24 2011

MIZ046-052-250015-
GRATIOT-ISABELLA-
701 PM EDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF MOUNT PLEASANT...MOVING SOUTHEAST AT
35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WINN...               MOUNT PLEASANT...     SHEPHERD...
  FOREST HILL...        ST. LOUIS...          BRECKENRIDGE...
  WHEELER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY
MORNING FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4335 8437 4353 8509 4369 8509 4362 8460
      4347 8460 4347 8437 4337 8436
TIME...MOT...LOC 2301Z 289DEG 26KT 4358 8505

NJJ
Special weather statement, Aug 24, 7:22 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
722 PM EDT WED AUG 24 2011

MIZ073-074-250015-
CALHOUN-JACKSON-
722 PM EDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
13 MILES EAST OF JACKSON TO 31 MILES WEST OF JACKSON...MOVING EAST
AT 50 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  LEONI...              GRASS LAKE...         PULASKI...
  MICHIGAN CENTER...    VANDERCOOK LAKE...    HORTON...
  HANOVER...            LIBERTY TWP...        CLARK LAKE...
  NAPOLEON...           BROOKLYN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY
MORNING FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4207 8414 4207 8510 4217 8492 4235 8413
      4208 8412
TIME...MOT...LOC 2322Z 262DEG 49KT 4230 8407 4213 8489

NJJ
Local storm report, Aug 24, 8:02 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
802 PM EDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             CONCORD                 42.18N 84.64W
08/24/2011  E0.25 INCH       JACKSON            MI   PUBLIC

&&

WH
Local storm report, Aug 24, 8:14 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
814 PM EDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND GST     NW SCHOOLCRAFT          42.12N 85.64W
08/24/2011  E50.00 MPH       KALAMAZOO          MI   TRAINED SPOTTER

0804 PM     HAIL             NW SCHOOLCRAFT          42.12N 85.64W
08/24/2011  M1.00 INCH       KALAMAZOO          MI   TRAINED SPOTTER

&&

WH
Local storm report, Aug 24, 8:21 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
821 PM EDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     SCHOOLCRAFT             42.12N 85.64W
08/24/2011  E60 MPH          KALAMAZOO          MI   TRAINED SPOTTER

            WIND GUST ESTIMATED AT 60 MPH IN DOWNTOWN SCHOOLCRAFT.
            HAIL UP TO QUARTER SIZE IS COVERING THE GROUND. US 131 IN
            SCHOOLCRAFT HAS STANDING WATER.

&&

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:25 PM EDTSevere Thunderstorm WarningGRRCalhoun47 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.